EconPapers    
Economics at your fingertips  
 

Asymmetric Effects of Policy Uncertainty on the Demand for Money in the United States

Mohsen Bahmani-Oskooee () and Majid Maki-Nayeri ()
Additional contact information
Majid Maki-Nayeri: The Center for Research on International Economics and Department of Economics, The University of Wisconsin-Milwaukee, Milwaukee, WI 53201, USA

Journal of Risk and Financial Management, 2018, vol. 12, issue 1, 1-13

Abstract: A comprehensive measure of economic uncertainty, known as “Policy Uncertainty”, which was constructed by the Economic Policy Uncertainty Group by searching popular newspapers for uncertain terms associated with economic factors and its impact on macro variables, is gaining momentum. Although some researchers have assessed its impact on the demand for money in a few countries, we considered the U.S.A. demand for money one more time and showed that when a linear money demand was estimated, policy uncertainty had no long-run effects. However, when a nonlinear model was estimated, the results showed that while increased policy uncertainty induces the public to hold less money in the long run, decreased uncertainty has no long-run effects, a clear sign of asymmetric response.

Keywords: policy uncertainty; money demand; the U.S.A., asymmetry; nonlinear ARDL (search for similar items in EconPapers)
JEL-codes: C E F2 F3 G (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/1911-8074/12/1/1/pdf (application/pdf)
https://www.mdpi.com/1911-8074/12/1/1/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jjrfmx:v:12:y:2018:i:1:p:1-:d:191880

Access Statistics for this article

Journal of Risk and Financial Management is currently edited by Prof. Dr. Michael McAleer

More articles in Journal of Risk and Financial Management from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2019-10-08
Handle: RePEc:gam:jjrfmx:v:12:y:2018:i:1:p:1-:d:191880